MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 8IN 10-0 D/A STC-6; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 8IN 10-0 D/A STC-6; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 1713G
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please confirm needle type for both lot glp924 and jjj061.Was the needle type in the primary packaging is different from the label?.
 
Event or Problem Description
It was reported that when suture device sample received by hospital, a different packaging needle symbol or specification was found on the label, the cutting needle vs a spatula needle.No hospital was impacted and there were no patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 01/28/2020.Additional information: h6.Additional h3 investigation summary: two samples of product code 1713 with different lot numbers (jj061 and glp924) were received for analysis.During visual inspection of the samples, the sales type stc-6 and product code 1713 are the same in both samples, however the description of the needles and the draws of shape of the tip of the needles were different at the folders, a belong to a straight reverse-cutting needle and the other belong to a straight spatula.Also, the folder into of overwrap show that contains different review of graphics; the first with p32 (reverse cutting) and the second p31 (spatula).Due to the difference of graphics on the sample a change was performed to align the labeling with the product inside on the folder.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample received, the assignable accuse of packaging - labeling identification is due to an issue during code graphic creation of product code.One picture provided for analysis.Upon visual inspection of the picture, two unopened samples of product code w1713, the sales type stc-6 and product code 1713, however the description of the needles and the draws of shape of the tip of the needles were different at the folders, a belong to a straight reverse-cutting needle and the other belong to a straight spatula.Also, the folder into of overwrap show that contains different review of graphics; the first with p33 (reverse cutting) and the second p32 (spatula).Due to the difference of graphics on the sample a change was performed to align the labeling with the product inside on the folder.Per the condition of the sample received, the assignable accuse of packaging - labeling appearance is due to an issue during code graphic creation of product code.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 01/09/2020.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device batch glp924, 1713g35 and no non-conformances were identified.Mfg.Date - 10/22/2013; exp.Date - 7/31/2018.A manufacturing record evaluation was performed for the finished device batch jjj061, 1713g11 and no non-conformances were identified.Mfg.Date - 8/16/2015; exp.Date - 7/31/2020.Additional information was requested and the following was obtained: 1.Please confirm needle type for both lot glp924 and jjj061.Glp924 ¿ spatulated; jjj061 ¿ reverse cutting.2.Was the needle type in the primary packaging different from the label? unable to confirm needle type as it¿s a micro needle requiring microscope for further inspection.Product samples were retrieved and shipped to ethicon for analysis.The incident was identified when the j&j sales rep received product samples for this code and compared and realized that both batches had different needle types.No, hospital were impacted or patients were impacted.

Brand Name
PRLNE BLU 8IN 10-0 D/A STC-6
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9444730
Report Number2210968-2019-90718
Device Sequence Number2230986
Product Code GAW
UDI-Device Identifier10705031002227
UDI-Public10705031002227
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number1713G
Device Catalogue Number1713G
Device Lot NumberJJJ061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer12/16/2019
01/12/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date01/09/2020
01/28/2020
Patient Sequence Number1